Oklahoma, 2021Damaging Wind in Oklahoma, October 27, 2021
October 27, 2021 · NWS TSA · 1 event in 1 county or zone
Thunderstorms developed into eastern Oklahoma during the early morning hours of the 27th. The strongest storm produced severe wind gusts up to 64 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed into eastern Oklahoma during the early morning hours of the 27th. The strongest storm produced severe wind gusts up to 64 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 27, 1:05 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Oct 27, 1:05 AM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
205 AM CDT Wed Oct 27 2021
.DISCUSSION...
Key Takeaways:
Strong to severe storms now
Conditional threat for severe late – possible funnel clouds or
brief tornadoes this afternoon
Cooler weather through the end of the week with lingering showers
across E and NE zones
Temperatures near normal this weekend
Next significant system/cold front moves in early next week
A line of strong to marginally severe storms at times is
continuing to push into eastern Oklahoma at the time of writing.
These storms are encountering an increasingly hostile environment
characterized by lower instability. Theta-e values are rather low
across NE OK with slightly higher values along and south of I-40.
This lowered instability can also be easily seen in the declining
lightning frequency trends over the past 30 or so minutes. The
northern portion of the line is also showing signs of being
undercut which is effectively killing the tornado threat. With all
of this said, strong to severe storms remain possible with this
line mainly along and west of Hwy 75 but the threat is decreasing
per the latest trends. The primary severe threat will be damaging
wind gusts to 60mph (possibly a tad higher) with a secondary
threat for a brief QLCS tornadoes. As it stands now, the tornado
threat will be the greatest (still very low however) along and
south of I-40 with a much lower threat north of I-40.
Later today we will see the cold front follow closely on the
heels of the ongoing morning precipitation. The front will likely
trigger additional showers and thunderstorms by early this
afternoon across E OK and NW AR bringing additional heavy rainfall
which may lead to localized flash flooding. PWATs will be a
little lower thanks to the lead line of showers and storms this
morning (along the dryline) clearing out some of the moisture
ahead of the front but elevated PWATs will likely continue just
ahead of the cold front. Rainfall rates may still briefly touch
2” per hour at times. Showers will likely continue into the
evening (mainly for NE OK and NW AR) as an upper low deepens and
slows down over the region. Lingering showers and isolated to
scattered rumbles of thunder (thunder would be possible through
this evening in the vicinity of the passing cold front) are
expected over NE OK and NW AR through Friday morning as the upper
low takes its time leaving the area. One thing to note for this
afternoon will be the potential for “spinny showers”. With a
deep upper low in the area resulting in enhanced vorticity, if any
pockets of instability can develop (the latest HRRR continues to
show pockets of 0-3km CAPE in excess of 100J/kg across E OK
Wednesday afternoon) it’s not out of the realm of possibility
for a stronger core shower (as well as storms) to take on low
topped supercell characteristics and stretch the
existing/abundance of surface vorticity resulting in a few funnel
clouds. RAP analysis for this afternoon shows enhanced surface
vorticity nearly in tandem with the elevated 0-3km CAPE values
which is a good sign for a few funnels or a tornado. Tornadoes
from these kind of setups are rare but they can occur. These kinds
of tornadoes, however, tend to be very brief, small, and weak.
Any threat for funnels/tornadoes would quickly end at sunset when
instability falls off. Best chances for these funnel clouds would
be just ahead of the upper low across NE OK into possibly NW AR
where surface vorticity should be maximized with another area of
concern across SE OK ahead of the cold front. Again, chances for
these events to occur in any one shower/storm will be very low.
Cooler weather will move in with the upper low today and will
linger through Friday thanks to influence from the nearby cold
core upper low and persistent cloud cover. Thursday looks to be
rather windy on the back side of the departing system with gusts
likely exceeding 40mph at times across mainly E OK. A Wind
Advisory may be needed in future forecast updates. Thursday may
also underperform in the temperature department, especially across
E OK. If clouds are slow to clear or don’t clear at all, expect
high temperatures to not break 60 in most places. If clouds do
break then our temperatures will be warmer and our wind gusts will
be higher.
The weekend will feature rising mid level heights and subsidence
on the back side of the departing storm system resulting in near
normal temperatures and mostly clear skies. Our next major storm
system moves into the area late Monday or Tuesday of next week.
This will bring a strong cold front through the region resulting
in cooler temperatures and chances for showers and possibly
isolated thunderstorms. Most locations will see highs in the 50s
by Tuesday with lows dipping into the mid 30s for some.
Snider
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 52 61 47 / 90 70 40 10
FSM 69 53 59 47 / 100 60 70 20
MLC 70 50 62 46 / 90 50 30 0
BVO 66 52 59 45 / 90 60 40 10
FYV 68 50 55 43 / 90 80 80 40
BYV 65 51 54 45 / 90 80 90 50
MKO 67 50 57 45 / 100 60 50 10
MIO 65 50 53 45 / 100 80 80 40
F10 70 50 62 45 / 90 60 30 0
HHW 73 52 62 48 / 90 30 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
LONG TERM....21
Hazardous weather outlook, Oct 26, 4:18 PM CST, 11 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
518 PM CDT Tue Oct 26 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
518 PM CDT Tue Oct 26 2021
...SEVERE STORMS POSSIBLE LATE TONIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
TORNADO.
RISK...Limited.
AREA...West of Highway 75 in Eastern Oklahoma.
ONSET...After Midnight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...After Midnight.
HEAVY RAIN AND FLASH FLOOD.
RISK...Limited.
AREA...Along and West of Highway 75 in Eastern Oklahoma.
ONSET...After Midnight.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Thunderstorms are forecast to initially develop along a dryline
over western Oklahoma early this evening and spread eastward into
eastern Oklahoma after midnight tonight and into northwest
Arkansas early Wednesday morning. Some of these storms could be
strong to severe with damaging wind gusts and large hail the main
severe weather concerns. A very small tornado threat will also
exist west of Highway 75 in eastern Oklahoma. In addition to the
severe threat, locally heavy rainfall could lead to flash
flooding. Rainfall rates with these showers and storms may briefly
exceed 2 inches per hour.
Gusty southeast winds late this afternoon are expected to continue
into tonight ahead of a storm system moving into the region
overnight and Wednesday. Wind gusts of 20 to 30 mph are possible
for much of the region with gusts around 35 mph and locally
higher possible over parts of northeast Oklahoma.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...Heavy
Rain Potential.
THURSDAY...High Wind Potential.
FRIDAY THROUGH MONDAY...No Hazards.
EXTENDED DISCUSSION...
Showers and storms will be ongoing across the area Wednesday
morning. A secondary wave of storms will likely trigger along the
cold front by early afternoon across eastern Oklahoma before
moving into western Arkansas. Some of these storms could briefly
become severe. Locally heavy rainfall which may lead to localized
flash flooding will be possible. Gusty winds will also continue to
be possible during the day Wednesday and increase further
Wednesday night.
Gusty winds are expected to peak Thursday as the upper system
begins to move out. Gusts may exceed 40 miles per hour at times
across much of the area. By Friday, winds look to weaken some
though still remaining gusty with gusts of 20 to 30 mph possible.
The upper level low pressure system is forecast to finally exit
the region Friday with quieter weather forecast for the upcoming
weekend.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 27, 12:31 AM CST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
131 AM CDT Wed Oct 27 2021
OKZ054-059-060-064>066-270730-
Tulsa OK-Okmulgee OK-Osage OK-Okfuskee OK-Pawnee OK-Creek OK-
131 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of Osage, Creek, Pawnee,
northwestern Okmulgee, west central Tulsa and Okfuskee Counties
through 230 AM CDT...
At 130 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles west of Ponca City to 2 miles southeast
of Morrison to 3 miles north of Agra to near Johnson. Movement was
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Bristow... Pawhuska...
Okemah... Pawnee...
Okfuskee... Hominy...
Cleveland... Mannford...
Drumright... Fairfax...
Boley... Kellyville...
Oilton... Depew...
Paden... Shidler...
Wynona... Jennings...
Ralston... Westport...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 228.
Interstate 44 between mile markers 178 and 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3700 9642 3664 9628 3631 9617 3529 9615
3529 9644 3546 9644 3540 9662 3616 9662
3616 9682 3624 9682 3625 9692 3633 9693
3634 9703 3651 9703 3658 9689 3659 9705
3668 9706 3668 9694 3678 9675 3700 9675
TIME...MOT...LOC 0630Z 238DEG 42KT 3672 9715 3626 9699 3594 9685 3542
9686
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 27, 1:31 AM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
231 AM CDT Wed Oct 27 2021
OKZ054-059-060-064>066-270815-
Tulsa OK-Okmulgee OK-Osage OK-Okfuskee OK-Pawnee OK-Creek OK-
231 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of southeastern Osage,
central Creek, southeastern Pawnee, northwestern Okmulgee, west
central Tulsa and Okfuskee Counties through 315 AM CDT...
At 230 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles south of Westport to 6 miles northwest of
Bristow to 5 miles southwest of Welty to 3 miles northwest of
Cromwell. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Tulsa... Sand Springs...
Bristow... Okemah...
Okfuskee... Mannford...
Boley... Kellyville...
Weleetka... Depew...
Bearden... Slick...
Castle... Clearview...
Keystone State Park... Welty...
Mason...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 229.
Interstate 44 between mile markers 184 and 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3586 9651 3620 9633 3629 9601 3612 9611
3581 9615 3529 9612 3529 9644 3546 9644
3546 9647 3543 9649 3543 9652 3541 9654
3542 9654 3544 9652 3546 9654 3555 9655
TIME...MOT...LOC 0730Z 231DEG 28KT 3618 9631 3590 9646 3559 9649 3539
9648
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThunderstorm Wind, Pittsburg
- When
- October 27, 3:36 AM CST
- Where
- Pittsburg County, (Mlc)mc Alester Muni
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.880, -95.780
The ASOS at the McAlester Regional Airport measured 64 mph thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Mississippi, October 27, 20211 death · $203,000 · EF1 · 4 events
- Tornadoes and Damaging Winds in Louisiana, October 27, 20213 injured · $3.5 million · EF2 · 7 events
- Tornadoes and Flash Flood in Texas, October 27, 20211 injured · $6.0 million · EF2 · 6 events
- Tornado and Damaging Winds in Texas, October 27, 2021$135,000 · EF0 · 9 events
- Wildfire in Texas, October 27 to 28, 2021$100,000 · 1 event
- High Wind in Texas, October 27, 202156 kt wind · 16 events
- High Wind and Strong Wind in Montana, October 27, 202162 kt wind · 9 events
- Damaging Winds in Texas, October 27, 2021$9,000 · 56 kt wind · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, October 27 to 28, 20218 events
- Marine High Wind in North Atlantic Coastal Waters, October 27, 202170 kt wind · 7 events
- High Wind in Texas, October 27, 202153 kt wind · 7 events
- High Wind in Montana, October 27, 202155 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 984989.